Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 136, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Sep 15, 2001, 4:09 PM MDT for El Paso County, Colorado. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 15, 2001, 4:09 PM MDT (22:09 UTC)
- Expired
- Sep 15, 2001, 5:15 PM MDT
- In force
- 66 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 37 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 15, 5:07 PM MDT | Hail 1 | Security, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
352
WUUS55 KPUB 152214
SVRPUB
COC041-152315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
409 PM MDT SAT SEP 15 2001
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EL PASO COUNTY IN EAST CENTRAL COLORADO
* UNTIL 515 PM MDT.
* AT 409 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
A SEVERE THUNDERSTORM 6 MILES EAST OF SECURITY...WIDEFIELD...OR
ABOUT 14 MILES SOUTHEAST OF COLORADO SPRINGS...MOVING SOUTHEAST AT
10 MPH. RADAR SHOWED ANOTHER SEVERE STORM 10 MILES SOUTH OF
TRUCKTON...MOVING SOUTHEAST AT 10 MPH.
* SOME LOCATIONS AFFECTED WILL BE THE OPEN COUNTRY OF...
SOUTHERN EL PASO COUNTY...EAST OF I-25 AND SOUTH OF HIGHWAY
94...INCLUDING THE AREA SOUTHEAST OF COLORADO SPRINGS...AND
SOUTH OF TRUCKTON.
AT THIS TIME THE MOST LIKELY KIND OF SEVERE WEATHER IS HAIL NEAR ONE
INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. IF POSSIBLE...WITHOUT
RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER
HITS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN PUEBLO.
THIS WARNING REPLACES AND EXTENDS THE WARNING THAT WAS IN EFFECT FOR
EASTERN EL PASO COUNTY UNTIL 415 PM.
LAT...LON 3886 10460 3873 10476 3853 10466 3852 10406
3877 10406What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 3:15 PM MDT, 54 minutes earlier.
Area forecast discussion, Sep 15, 3:15 PM MDT, 54 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO COLORADO 315 PM MDT SAT SEP 15 2001 ...MAIN CONCERNS POSSIBILITY OF SEVERE WX THIS EVENING ACROSS PORTIONS OF SOUTHEAST COLORADO...WITH RATHER ACTIVE WX CONTINUING THROUGH EARLY NEXT WEEK... CURRENTLY...SURFACE HIGH PRESSURE RIDGE BUILDING ACROSS THE EASTERN COLORADO PLAINS HAS DEW POINTS IN THE MID 50S AND 60S IN EAST TO NORTHEAST LOW LEVEL FLOW. WATER VAPOR IMAGERY SHOWS UPPER LOW SPINNING OVER NORTHEASTERN WYOMING...WITH 60+KT JET CURRENTLY MOVING INTO NORTHWESTERN COLORADO. WATER VAPOR AND UPPER AIR DATA ALSO SHOWED MID LEVEL DRY SLOT MOVING ACROSS THE FOUR CORNERS AND EXTREME SOUTHERN COLORADO ATTM. CURRENT KPUX RADAR SHOWING A SEVERE CELL ATTM ALONG THE PALMER DIVIDE...IN NORTHEAST EL PASO COUNTY...WITH ISOLATED SHOWERS AND THUNDERSTORMS JUST STARTING ACROSS THE MOUNTAINS. MODELS DIFFERENCES IN THE 48HR TO 60HR TIME FRAME AND BEYOND...WITH AVN THE MOST CONSISTENT AND PREFERRED BY NCEP MODEL DISCUSSION...AND WILL LEAN FORECASTS MORE TOWARD AVN SOLUTIONS. FOR TONIGHT...MODELS SHOW MOST OF ENERGY ASSOCIATED WITH WYOMING UPPER LOW TO STAY NORTH OF AREA...WITH SUBSIDENCE NOTED ACROSS SOUTHEAST COLORADO PER 500-300 DIV Q. HOWEVER...LOW LEVEL UPSLOPE... ALONG WITH BRISK WESTERLY MID AND UPPER LEVEL FLOW...HAVE COMBINED TO PRODUCE STRONG SHEARING IN THE ATMOSPHERE (40-50 KTS 0-6KM) ACROSS THE SOUTHEAST PLAINS. MAIN FOCUS CURRENTLY ACROSS PALMER DIVIDE...WITH 1 INCH HAIL BEING REPORTED NEAR PEYTON AND YODER. PRIMARY CONCERN THIS EVENING WILL BE JUST NORTH AND EAST OF A LINE THROUGH COS AND PUB...TO LHX AND LAA INTO SOUTHWEST KANSAS...AS STORM MOTION EAST TO SOUTHEAST...FOLLOWING SURFACE THETA-E AXIS...AND MORNING CLOUDS ACROSS THE SOUTHEAST PLAINS HAVE DISSIPATED...ALLOWING FOR THE AFTERNOON SUN TO DESTABILIZE THE ATMOSPHERE. SUNDAY AND SUNDAY NIGHT...WESTERLY FLOW ALOFT TO KEEP WEAK SURFACE LOW ACROSS SOUTHEASTERN COLORADO...AND ABUNDANT LOW MOSITURE ACROSS THE EASTERN PLAINS IN EAST TO SOUTHEAST LOW LEVEL FLOW. MAIN FOCUS LOOKS TO BE PALMER DIVIDE AND NORTHWARD...AS 700MB BAROCLINIC ZONE STALLS ALONG THE DIVIDE. ANOTHER MCS PROGGED TO DEVELOP ACROSS NORTHEAST COLORADO INTO WESTERN KANSAS LATE. OUT WEST NOT MUCH IN THE WAY OF MOISTURE OR DYMANICS. MONDAY THROUGH TUESDAY...SHORT WAVE MOVES ACROSS THE STATE...WITH A NORTHERLY SURGE PROGGED ACROSS THE EASTERN PLAINS LATE MONDAY NIGHT. WILL GO WITH CHANCE POPS ACROSS THE CWA...WITH COOLER TEMPS INTO TUESDAY. IN THE EXTENDED...WED THROUGH SAT...LOOKS TO BE A WARMER AND DRIER PERIOD AS DRY WESTERLY FLOW TAKES CONTROL. WED STILL COOL ACROSS THE PLAINS WITH SLIGHT CHANCE POPS STILL LOOKING GOOD WITH ANY RESIDUAL MOISTURE. MRF TRIES TO MOISTEN THINGS UP SATURDAY AS A WEAK SHORT WAVE MOVES ACROSS THE AREA. WILL ADD SLIGHT CHANCES ON SAT ACROSS THE MOUNTAINS...KEEPING THE PLAINS DRY FOR NOW...WITH TEMPS WARMING TO SEASONAL BY FRIDAY. .PUB...NONE. MW
In the hours before
Local storm report, Sep 15, 2:00 PM MDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
200 PM MDT SAT SEP 15 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0135 PM PEYTON CO 0.75 INCH HAIL
09/15/01 EL PASOLocal storm report, Sep 15, 2:51 PM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
251 PM MDT SAT SEP 15 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0243 PM 2SW YODER CO 1.25 INCH HAIL
09/15/01 EL PASO
0239 PM YODER CO 1.00 INCH HAIL
09/15/01 EL PASOLocal storm report, Sep 15, 3:22 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
322 PM MDT SAT SEP 15 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0254 PM 5S YODER CO 1.75 INCH HAIL
09/15/01 EL PASOLocal storm report, Sep 15, 3:26 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
326 PM MDT SAT SEP 15 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0323 PM ELLICOTT CO 1.00 INCH HAIL
09/15/01 EL PASOLocal storm report, Sep 15, 3:33 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
333 PM MDT SAT SEP 15 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0323 PM ELLICOTT CO 1.00 INCH HAIL
09/15/01 EL PASOLocal storm report, Sep 15, 3:35 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
335 PM MDT SAT SEP 15 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM 2N ELLICOTT CO 1.25 INCH HAIL
09/15/01 EL PASOThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 1:15 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 60 min |
| Sep 15, 2:14 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 61 min |
| Sep 15, 3:13 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 62 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.